Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 91, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 7, 2018, 6:01 PM CDT for Marion County, Missouri. It took effect at Sep 7, 2018, 9:15 PM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 6:01 PM CDT (23:01 UTC)
- In effect from
- Sep 7, 2018, 9:15 PM CDT
- Expired
- Sep 8, 2018, 11:45 PM CDT
- In force
- 27 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
297
WGUS43 KLSX 072301
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
601 PM CDT Fri Sep 7 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
South Fabius River near Taylor
.This Flood Warning is a result of 2 to 3 inches of precipitation the
past 24 hours and 2 to 3 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-082300-
/O.NEW.KLSX.FL.W.0091.180908T0215Z-180911T2206Z/
/TAYM7.1.ER.180908T0215Z.180909T1800Z.180910T2206Z.NO/
601 PM CDT Fri Sep 7 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* from this evening to Tuesday afternoon.
* At 5:30 PM Friday the stage was 9.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by 7:00 pm this
evening and crest near 13.6 feet Sunday afternoon. The river is
forecast to fall below flood stage Monday afternoon.
* Impact: At 13.7 feet...County Road 319 just north of the gage
begins to flood.
* Impact: At 13.6 feet...Missouri State Route M west of Route D
begins flooding near this height. This road closed during South
Fabius River flood of September 11, 2014.
* Impact: At 13.0 feet...Marion County Road 301 will be flooded north
of County Road 150 near this height.
* Impact: At 12.5 feet...Marion County Road 150 will be flooded near
this height.
* Impact: At 11.0 feet...Both banks begin to overflow low level
farmlands.
* Impact: At 10.5 feet...County Road 117 northwest of Philadelphia
floods.
* Impact: At 10.2 feet...The river begins flooding the right bank
just downstream of the County Road 319 bridge at the gage.
* Impact: At 10.1 feet...Marion County Road 310 begins flooding just
west of the east end of the road, the intersection with County Road
365.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/08 09/09 09/10 09/11 09/12
South Fabius River
Taylor 9.5 8.97 10.5 13.3 12.1 6.1 3.7
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$3 follow-up statements
186
WGUS83 KLSX 081043
FLSLSX
Flood Statement
National Weather Service St Louis MO
543 AM CDT Sat Sep 8 2018
...The flood warning continues for the following rivers in
Missouri...
South Fabius River near Taylor
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-091043-
/O.EXT.KLSX.FL.W.0091.000000T0000Z-180909T1851Z/
/TAYM7.1.ER.180907T2325Z.180908T0400Z.180908T1851Z.NO/
543 AM CDT Sat Sep 8 2018
The Flood Warning continues for
the South Fabius River near Taylor
* until Sunday afternoon.
* At 4:30 AM Saturday the stage was 10.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
South Fabius River
Taylor 9.5 10.40 10.2 7.3 5.8 4.5 2.8
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$432
WGUS83 KLSX 081439
FLSLSX
Flood Statement
National Weather Service St Louis MO
939 AM CDT Sat Sep 8 2018
...The flood warning is cancelled for the following river in
Missouri...
...North Fabius River near Ewing
...The flood warning continues for the following rivers in
Missouri...
...Cuivre River at Old Monroe
...South Fabius River near Taylor
.This Flood Warning is a result of up to 3 inches of rainfall in the
Taylor basin the past 48 hours and more than an inch in the Old
Monroe basin forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-091438-
/O.EXT.KLSX.FL.W.0086.180909T1800Z-180914T1800Z/
/OMNM7.1.ER.180909T1800Z.180910T1200Z.180913T0600Z.NO/
939 AM CDT Sat Sep 8 2018
The Flood Warning continues for
the Cuivre River at Old Monroe
* from Sunday afternoon to Friday afternoon.
* At 8:30 AM Saturday the stage was 21.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow early
afternoon and to crest near 24.8 feet by Monday morning. The river
is forecast to fall below flood stage by early Thursday morning.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
Cuivre River
Old Monroe 24.0 21.10 23.5 24.8 24.5 24.0 23.9
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
MOC127-091438-
/O.EXT.KLSX.FL.W.0091.000000T0000Z-180909T1800Z/
/TAYM7.1.ER.180907T2325Z.180908T0400Z.180908T1800Z.NO/
939 AM CDT Sat Sep 8 2018
The Flood Warning continues for
the South Fabius River near Taylor
* until Sunday afternoon.
* At 8:30 AM Saturday the stage was 9.7 feet.
* Flood stage is 9.5 feet.
* The river is forecast to continue falling to below flood stage by
this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
South Fabius River
Taylor 9.5 9.72 6.3 3.9 2.7 2.3 2.2
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC111-081509-
/O.CAN.KLSX.FL.W.0090.000000T0000Z-180911T0800Z/
/EWNM7.2.ER.180907T1045Z.180907T2300Z.180908T1225Z.NO/
939 AM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 8:30 AM Saturday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 7:25 AM Saturday.
* The river will continue falling to 8.7 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
North Fabius River
Ewing 11.0 10.67 8.7 8.0 6.9 6.0 5.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$294
WGUS83 KLSX 090445
FLSLSX
Flood Statement
National Weather Service St Louis MO
1145 PM CDT Sat Sep 8 2018
...The flood warning is cancelled for the following river in
Missouri...
South Fabius River near Taylor
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-090515-
/O.CAN.KLSX.FL.W.0091.000000T0000Z-180909T1800Z/
/TAYM7.1.ER.180907T2325Z.180908T0400Z.000000T0000Z.NO/
1145 PM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
the South Fabius River near Taylor.
* At 10:30 PM Saturday the stage was 6.9 feet.
* Flood stage is 9.5 feet.
* The river fell below flood stage this morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
South Fabius River
Taylor 9.5 6.95 6.0 3.6 2.7 2.3 2.2
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 7, 3:43 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 7, 3:43 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
343 PM CDT Fri Sep 7 2018
.SHORT TERM... (Through Late Saturday Afternoon)
Issued at 337 PM CDT Fri Sep 7 2018
The focus for the forecast remains on the potential for very
heavy rain and flash flooding through Sunday morning.
Showers have finally developed farther south, just north of the
surface front extending from roughly Columbia, MO to Springfield,
IL. The expectation is for widespread showers to continue into the
early evening, with at least scattered showers and isolated storms
to persist along the front into the overnight hours. See the latest
WPC Mesoscale Precipitation Discussion for more details on the
threat posed by this feature. Away from the front, isolated to
scattered showers and storms will last into the early evening,
diminishing somewhat before 06z.
After 06z, we'll really begin to see the full effects of Gordon just
as an upper level trough begins to impact the region. This will
result in heavy rain along and just north of the track of Gordon,
which current guidance shows moving from roughly West Plains, MO to
Farmington, MO to Salem, IL. Additionally, the combination of the
front, increased upper level dynamics, and Gordon will result in an
additional round of heavy precipitation tomorrow morning along
the front, again impacting areas just north of the I-70 corridor.
As far as timing is concerned, the heaviest rain will begin around
06z, shifting from west to east, finally exiting southern IL on
Saturday evening. At this point, it appears that areas just north of
I-70 as well as southwest IL will receive the heaviest additional
rain, around 5". Elsewhere, anywhere from 2"-4" is expected.
Given the tropical environment, this afternoon's storms have
managed to be extremely efficient rain produces, and this trend
should continue through the event. Moreover, it is possible that
bands of showers become nearly stationary over certain areas, and
in these instances, higher rainfall amounts than forecast are
likely. This is most likely to occur north of I-70 along the
frontal boundary. The flash flooding threat in this area is also
somewhat higher than elsewhere due to the amount of rain that has
already fallen over the past 36 hours.
.LONG TERM... (Saturday Night through Next Friday)
Issued at 337 PM CDT Fri Sep 7 2018
Rainfall will exit the region from west to east on Saturday night
before we completely dry out on Sunday. Guidance continues to
show a period dominated by high pressure next week, with dry
conditions and high temperatures gradually climbing from the mid
70s on Monday to the mid 80s by the end of the week.
BSH
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1241 PM CDT Fri Sep 7 2018
There is a cold front draped from roughly Columbia MO to
Springfield IL. The bulk of this morning's precip has been north
of the front, across northern MO and central IL. Current thinking
is that as instability builds this afternoon, showers will
initiate farther south along the surface front and fill in toward
the current area of precip in northern MO/central IL.
Along with helping to initiate the precip, this front serves as a
divider between IFR and MVFR/VFR conditions. North of the front,
cigs are expected to remain below 1kft with visbys bouncing around
as scattered to widespread precip moves through the area. South
of the front, shower coverage is much more widespread, and cigs
quite a bit better. Unfortunately, the front will continue to
slowly slide to the SE, bringing flight conditions down across the
area. Meanwhile, the remnants of Tropical Cyclone Gordon will
continue to push into the area, bringing more widespread precip
across the area. Conditions will remain poor area-wide until
Gordon finally moves out of the area late tomorrow night.
Moreover, forecast guidance is beginning to indicate a LLWS threat
tomorrow afternoon from Columbia to Quincy. LLWS may be added to
these TAFs in subsequent issuances.
SPECIFICS FOR KSTL:
While the front remains to the northwest of the metro this
afternoon and evening, flight conditions and precip should remain
manageable, with MVFR cigs and isolated to scattered showers and
perhaps a thunderstorm. The front should finally reach STL
sometime around 06z, and at that point things will go in the tank.
Cigs will drop to IFR, precipitation will become more widespread,
and visbys will drop thanks to the precipitation.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Flash Flood Watch through Sunday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 7, 3:53 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 PM CDT Fri Sep 7 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 353 PM CDT Fri Sep 7 2018 ...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY... This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance of thunderstorms, and heavy rain is likely this evening and overnight. A Flash Flood Watch is in effect for the entire area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms, and heavy rain is likely through Sunday over parts of the area. A Flash Flood Watch is in effect for the entire area through early Sunday morning due to this expected heavy rainfall. The highest rainfall amounts will be just north of I-70 and also in southwest IL. Flash flooding is most likely in these areas. .SPOTTER INFORMATION STATEMENT... Spotters are asked to call in any flooding reports or rainfall reports greater than one inch. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:01 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Sep 6, 10:20 PM CDT | River Flood Warning | LSX | Lewis | 6 days |
| Sep 7, 5:10 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Sep 7, 10:12 AM CDT | Areal Flood Advisory | LSX | Lewis | 3 hr |
| Sep 7, 6:33 PM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.